MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/7/2025.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the device locked on tissue with the jaws closed? if yes, how was the device removed? what troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? did the jaws eventually open? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During an unk procedure, the device cannot be opened anymore.No patient harm was reported.No other information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 09/15/2025.D4: batch #247d84.Corrected data: h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with no apparent damage and with no reload present.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The event described could not be confirmed as the device performed as intended and it opened and closed without any difficulties noted.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 247d84, and no non-conformances were identified.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22743184
Report Number3005075853-2025-06279
Device Sequence Number12842657
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(17)270831(10)C9EW5Y
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberC9EW5Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown